How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: OB GYN
Satisfied Customers: 6178
Experience:  MBBS, years of experience in the field of Surgery and Emergency Medicine.
27273415
Type Your OB GYN Question Here...
Dr Uzair is online now
A new question is answered every 9 seconds

18 y/o female: So, August 11th I took out my Nuvaring birth

Customer Question

18 y/o female: So, August 11th I took out my Nuvaring birth control (first time using it) since it had been three weeks since I was given it to try. Then two days later I got my period. But I bled for 8 days on and off (bright red blood for the first two days then pink then brown for the last three days) and my period is usually 2-3 days with moderate bleeding usually bright red. This was also the first period I had that I noticed actual uterine/vaginal tissue stuck on my tampon. It looked like pink strings of tissue (didn't look like a normal clot) It is now day 38 of my cycle since then and I have had no bleeding, yet I have had all the PMS symptoms. However, last night I was awoken by a dull, aching pain in the side of my left hip that felt like someone was slowly pulling my leg out of my pelvic socket. I stood up and it immediately felt better but then my lower back began to throb. This morning the pain was less severe, but I noticed I was very nauseous which subsided after an hour, and now at night I am very nauseous again. I feel very full in the pelvic area like I'm about to pop. I've been having cramps and pains and aches yet no bleeding. I'm afraid I may have ovarian cancer since I just recently noticed I have a decrease in appetite and have very strong and frequent urges to urinate--I'm talking ten minutes apart. I'm afraid that something is wrong with me. The most I have ever been late is 10 days and I'm on day 7 going on 8.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr Uzair replied 1 year ago.

Hi and thanks for the query.

You have signs and symptoms of infection in your genitourinary tract. As vaginal infections are common with nuvaring use and infection can spread to your urinary tract quickly it is most likely an infection. Your late period is probably associated with the use of nuvaring as it causes menstrual irregularities initially and pain and other symptoms are related to infection.I would suggest you must visit your gynecologist to get a thorough examination and swab test so that proper antibiotcs can be prescribed.Meanwhile you can take tylenol for pain relief. If you are sexually active you should get a urine pregnancy test as well to rule out pregnancy.